Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Moms with Teens Moms with Teens

13 year old son got RPC'ed from school for taking Loritab!!!!!!

Posted by on May. 24, 2012 at 3:22 AM
  • 54 Replies
My son is in the 7th grade and we have had problems with him turning in his school work all year long. He says he is getting bullied at school for being short and not having arm pit hair etc.... Well this last quarter I thought we finally got him to just concentrate on his grades and not the bullies, the work has all been pretty much turned in. Then Tuesday I got the dreaded phone call no parent ever wants to get from the dean, my 13 year old son was involved in a Loritab investigation they are conducting at the school an he had admitted to taking one! One of the other students ( whom I believe was expelled) was getting them from his older brother and bringing them to school. He gave my son a half of one and then another whole one the next day. I haven't spoken one on one with the dean yet, that will come when the conference is scheduled. I am at a loss as to what to do now?! I have talked to my son several times about how wrong and dangerous pills are before and after this incident, obviously to no avail. School is out in a week in a half, but how should I handle this? I was not ready for this yet, but I guess you never really are. I had thought I kept a pretty close eye on him, but I can control what he does at school. Thank you for listening and any advise in advance.
by on May. 24, 2012 at 3:22 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
luckysevenwow
by Platinum Member on May. 24, 2012 at 10:16 AM
1 mom liked this

He needs to be punished and privalages removed, once you have spoken to the school you can add more or take away punishment as needed.

fantasticfour
by Grumpy on May. 24, 2012 at 10:24 AM
6 moms liked this

I would sit down and talk to him about WHY he took it.  Does he know what Lortabs do?  Did he know what it was, etc. etc.  Then I would pull up a sheet on the drug and show him the side effects and everything else so he knows what could have happened.  Explain that he could have had an alergic reaction to it and died too.  Then when it was all said and over with I would assess the situation and see if he needed further discipline.

02nana07
by Ida on May. 24, 2012 at 10:51 AM

 Sounds like he is giving in to peer pressure which can be dangerous.  He needs to learn to think for himself and say no that is what you need to talk to him about.

boys2men2soon
by Kimberly on May. 24, 2012 at 11:00 AM
10 moms liked this

I would give him a nice summer project.  He can research and write a detailed essay on the effects of prescription drugs and teens who take them recreationally.   He can focus on Loritab.   

Also ask him what he was trying to self medicate. 




DMMcCloskey
by on May. 24, 2012 at 12:24 PM
1 mom liked this

I agree with boys2men2soon... These are the types of punishment that are a learning punishment. Of all the things my mom did when I was a teen I remember her staying home a day I got suspended (and it only happened once!) she got me up and I had to sit at the table and do the work that I would have been doing at school. I had to turn it in even though I wouldn't get credit for it. I got the same breaks I would have at school and then I was grounded after "school" that day. I wasn't mad but I sure was happy to get back to school the next day! 

I met a mom when I was younger who would have her kids write essays like this for darn near about anything. It gave them time to think about what they had done and it had time to sink in. I think, from my experience now, the hardest part is giving an appropriate punishment and then sticking with it. We all learn bad habits if we are given a punishment and it isn't followed through with. I know I learned later when I got grounded for 2 weeks that if I pestered my Mom enough she would give up and let me off my restriction early. I was a pill after that. Had she stuck to her guns I would have learned better. It isn't always easy when they are making you crazy or you feel like they have learned their lesson, best to follow through. I am learning that with my 13 year old.  

Quoting boys2men2soon:

I would give him a nice summer project.  He can research and write a detailed essay on the effects of prescription drugs and teens who take them recreationally.   He can focus on Loritab.   

Also ask him what he was trying to self medicate. 


blondie805
by on May. 24, 2012 at 3:06 PM

First of all, counseling for him and for your family. You need to understand that the only thing that you ds had control over was his actions not those of the others. You need to make sure that you don't feel inadequate as a mom. My dd was bullied so much for the way she dressed in school and for the scars on her wrists. (She's an ex-cutter). Finally, she lost it and pulled out a razor blade and scratched a kid after he told her to go and cut her self to commit suicide. Later, one of her "friends" smeared sperm in her face. I pulled her out imediately. You really can't take him out of that school now. That would be pointless. But, after talking to the dean of the school, I would strongly recomend another option of a different school or online school at least for one year. There are some really good online schools. My dd took K-12 for the rest of the year and it really wasn't that bad. But, overall, take the summer and get some counseling for all of you. Try to see if you can reconnect with your ds. Teens only get further away from you as they grow older and that part is normal. But, giving them the boundaries that you set up when they were younger still keeps them close and happy. Prayers for both of you!hugs

libby261
by on May. 24, 2012 at 4:21 PM

Yeah, exactly what I was thinking.  He's trying to fit in.  That is the wrong way to go about it, though.  Maybe a change of schools is in order.  Bullying should not be tolerated and it sounds like this school turns a blind eye to it.  Poor kid.  

Quoting 02nana07:

 Sounds like he is giving in to peer pressure which can be dangerous.  He needs to learn to think for himself and say no that is what you need to talk to him about.


MrsBLB
by Missi on May. 24, 2012 at 4:30 PM

Yep

Quoting 02nana07:

 Sounds like he is giving in to peer pressure which can be dangerous.  He needs to learn to think for himself and say no that is what you need to talk to him about.


rkoloms
by on May. 24, 2012 at 4:39 PM

Lortab? Like Vicodin? It's time to get your son professional help

white_wolf454
by on May. 24, 2012 at 6:29 PM

Lortab contains a combination of acetaminophen and hydrocodone. Hydrocodone is in a group of drugs called opioid pain relievers. An opioid is sometimes called a narcotic. Acetaminophen is a less potent pain reliever that increases the effects of hydrocodone.

Lortab is used to relieve moderate to severe pain.

The side aeffects are as Followed 

  • shallow breathing, slow heartbeat;

  • feeling light-headed, fainting;

  • confusion, fear, unusual thoughts or behavior;

  • seizure (convulsions);

  • problems with urination; or

  • nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Less serious Lortab side effects may include:

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)